MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number CNA25
Medical Device Problem Codes Obstruction of Flow (2423); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Thrombus (2101); Thromboembolism (2654)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As per ifu for crown prt pericardial heart valve anti-coagulant use is advised after device implant "in general, for bioprostheses, anticoagulation therapy is recommended for 90 days after aortic valve replacement." the event has been resolved without device intervention.Device not explanted.
 
Event or Problem Description
On july 24th the manufacturer was notified of the following event: for a crown prt pericardial heart valve size 25 that was implanted on (b)(6) 2016, a thrombus was detected on one cusp of the valve in (b)(6) 2017.The patient did not receive anti-coagulation after device implant.On detection of the thrombus, the patient was treated with anti-coagulation (heparin) and the thrombus disappeared.The event was resolved through use of anti-coagulation and no device intervention was required, the device is still implanted.The patient is being monitored by the cardiologist at present.
 
Additional Manufacturer Narrative
On 06/28/2017 ¿ tee ¿ there is a bioprosthetic valve in aortic position.The leaflets are coated with echogenic material (at least in 2 leaflets) and there is a highly mobile mass moving from the lvot to aortic root.All these findings are consistent with endocarditis, provided the clinical presentation is supportive (do not know history).There is no aortic regurgitation.
 
Additional Manufacturer Narrative
The partial manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # cna25, s/n # (b)(4), were retrieved and reviewed by quality control at livanova (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a cna25 mitroflow aortic pericardial heart valve at the time of manufacture and release.
 
Additional Manufacturer Narrative
The patient report received indicated that anticoagulation therapy was appropriately recommended post-operatively (corrected information).Based on the document review performed, no manufacturing deficits were identified.The patient's operation report indicated that anticoagulation therapy was appropriately recommended post-operatively.As the device was not explanted, no further investigation can be performed at this time, and it is not possible to determine the root cause of the event.According to the crown prt instructions for use, "adverse events potentially associated with the use of bioprosthetic heart valves (in alphabetical order) include.Thromboembolism [and] valve thrombosis".As such, the reported event is a known inherent risk of the procedure.The manufacturer acknowledges the late submission of this information.The delay was due to a submission error.
 
Event or Problem Description
On july 24th the manufacturer was notified of the following: on (b)(6) 2016 a crown prt pericardial heart valve size 25 was implanted for high grade aortic stenosis due to severe calcification with concomitant cabg procedure, with uneventful postoperative course, except for a leg wound dehiscence that was treated with no further complications nor infections.The patient was recommended for anticoagulation therapy for the first two months post-surgery (inr recommended: 2.0-3.0; median: 2.5) the patient¿s platelet count at discharge was normal.On (b)(6) 2017, the patient experienced a stroke resulting in cerebral insult with hemiplegia, aphasia, and dysphasia.On (b)(6) 2017 thrombosis of the valve was identified.The thrombosis was resolved, and was not visible in a follow-up visit.No infection was identified.On (b)(6) the patient developed atrial fibrillation in the context of hyperthyroidism.The patient was treated successfully with electrocardioversion.Grade ii mitral regurgitation and atrial septal aneurysm with patent foramen ovale (pfo) of 3 mm were also identified.The patient was ultimately diagnosed with dementia and was discharged to a nursing home on (b)(6) in generally good condition.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc
MDR Report Key6815734
Report Number3004478276-2017-00147
Device Sequence Number16478517
Product Code LWR
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)210331
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2021
Device Model NumberCNA25
Device Catalogue NumberCNA25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer09/13/2017
11/03/2017
12/14/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date10/10/2017
11/27/2017
04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR